What Happens If I Take Too Much Pseudoephedrine?

What happens if you take too much phenylephrine?

They can help make sure you or your child doesn’t take more than one medication that contains phenylephrine.

If you take too much, symptoms of an overdose of Sudafed PE can include: headache.

dizziness..

What is the 30 day federal limit on pseudoephedrine purchases?

9 gIn addition to the daily sales limit, there is a 30-day limit of 9 g of both ephedrine and pseudoephedrine. The monthly amounts allowed for mail-order sales is lower, at 7.5 g.

Can I take 2 sudafed at once?

Sudafed 12 Hour Do not take more than two tablets every 24 hours. Do not crush or chew the caplets.

Why is Sudafed bad for you?

Pseudoephedrine works by narrowing the blood vessels in your nose, but it also narrows the blood vessels in other parts of your body. This can increase your blood pressure and your heart rate. If you have any heart problems or you’re worried about this, speak to a pharmacist or doctor about a different treatment.

Does pseudoephedrine make you drowsy or awake?

Drowsiness, dizziness, dry mouth/nose/throat, headache, upset stomach, constipation, or trouble sleeping may occur. If any of these effects persist or worsen, tell your doctor or pharmacist promptly.

Does Sudafed dry you up?

“Decongestants dry up the mucus that collects in the back of the throat as a result of the infection. Expectorants melt the mucus.” Look for over-the-counter decongestants that contain pseudoephedrine or phenylephrine, such as Sudafed.

Can I buy pseudoephedrine at CVS?

Sudafed PE Sinus Pressure + Pain Max Strength Non-Drowsy Caplets, 24 CT – CVS Pharmacy.

What happens if you overdose on decongestants?

Symptoms of overdose may include: severe dizziness/fainting, hallucinations, fast/irregular heartbeat, slow/shallow breathing, vomiting, seizures. If this product has been prescribed, do not share this medication with others.

Can I take 60 mg of pseudoephedrine?

For nasal or sinus congestion: For regular (short-acting) oral dosage form (capsules, oral solution, syrup, or tablets): Adults and children 12 years of age and older—60 milligrams (mg) every four to six hours. Do not take more than 240 mg in twenty-four hours.

Is Sudafed bad for your heart?

Pseudoephedrine Decongestants Over the years, though, there have been reports of heart attacks, strokes, disturbed heart rhythms, and other cardiovascular problems with use of pseudoephedrine.

How much nasal spray is too much?

Directions for use of nasal decongestant sprays vary somewhat, but the label of oxymetazoline 0.05% spray (Afrin) advises patients aged >6 years to spray the product two to three times in each nostril not more often than every 10 to 12 hours, and not to exceed two applications in any 24-hour period.

Why is pseudoephedrine a controlled substance?

Pseudoephedrine can be misused as an ingredient for the illicit manufacture of methamphetamines. In 2005, the FDA created the Combat Methamphetamine Epidemic Act, which banned over-the-counter sales of cold medicines that included the ingredient pseudoephedrine, requiring them to be sold behind the counter.

Why does pseudoephedrine make me feel good?

Pseudoephedrine belongs to a group of medicines that act as decongestants by constricting small blood vessels in the nasal passages. Thus, less inflammation and congestion as the sinus tissue settles down a bit. It may improve thinking by improving breathing and sleep.

Can I buy pseudoephedrine at Walmart?

Sudafed Sinus Congestion Maximum Strength Decongestant Tablets, 24 ct – Walmart.com – Walmart.com.

Can I take more than 240 mg of pseudoephedrine?

Do not take more than 240 milligrams in a day. Dosage is based on your age, medical condition, and response to treatment. Do not increase your dose or take this drug more often than directed. Do not take more of this medication than recommended for your age.

What is the maximum amount of pseudoephedrine?

3.6 gramsThis sets the daily sales limit of ephedrine base, pseudoephedrine base, or phenylpropanolamine base at 3.6 grams per purchaser, regardless of the number of transactions. ii. Affects regulated sellers and persons required to submit mail order reports under 21 U.S.C. 830(b)(3).

How much Sudafed can you take at once?

The recommended dose of Sudafed Sinus and Nasal Decongestant for adults and children 12 years and over is 1 tablet 3 to 4 times a day. Sudafed Sinus and Nasal Decongestant should not be used for children under 12 years. No more than 4 tablets should be taken in 24 hours.

What will 60 mg of pseudoephedrine do?

Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion (stuffy nose). Pseudoephedrine is used to treat nasal and sinus congestion, or congestion of the tubes that drain fluid from your inner ears, called the eustachian (yoo-STAY-shun) tubes.